I was prescribed klonopin to help me sleep at night and for my panic attacks/anxiety attacks. I want to stop taking klonopin because it makes me real drowsy during the day and I feel like a walking zombie. I can't do much of anything. I sleep almost 16 hours a day because of it. I tried not taking it for a night or 2 and I couldn't sleep at all. I was tense, leg twitching when I was laying in bed trying to sleep, weak hold on things when I tried to hold something, i had panic attacks, hot flashes, chills. I am taking .5mg right now. What can I do to help with the withdrawal symptoms and what can I take at night to help me sleep that isn't habit forming and won't make me so drowsy during the day. I don't see my doctor till the end of may. I'm on a cancellation list. I also need to find a panic/anxiety medication. I am sensitive to medications so they start me on a low dose.
Getting off I was prescribed klonopin to help me sleep at night and for my panic attacks/anxiety at?
- 31 Mar 2012 by msteeq
- 26 Aug 2012
- klonopin, anxiety, insomnia, panic disorder, sleep disorders, generalized anxiety disorder, sleep
Added 1 Apr 2012:
It sucks that i can't sleep at night and can't wake up early in the morning like 7am. my doctor didn't prescribe it so she can't help me. I got it from a specialist of mental health. The nurse there said I could go without taking the medication for a week and nothing should happen. I don't think she knows what she is talking about. Last night I took half a pill.
msteeq - You are going to have to go very slow in getting off the benzo. You are probably going to have to taper the medication off. There are several medications that can help including benadryl, visteral and Deseryl. But you really need the help of your doctor. The symptoms you describe at night could be withdrawal symptoms and you don't want to mess with them. Is there anyway you can talk to the nurse in your doctor's office if you can get in to see them. You might be able to explain your problem or concern and they could help you make the decision on what is right for you. Good luck benzos aren't fun to get off of.
my psychiatrist, whom i trust, respect and admire, has me on 2 mg klonopin twice a day and lamictal. i promise the zombie feel of the klonopin will go away. if you really can't stnd it, i have also used benaryl, atarax and vistaril to provide me with the same benefits of klonopin whenever i decided to take a club med drug vacation.
as for your withdrawal symptoms, everyone is different, but try breaking your pill in half and start decreasing a little bit at a time that way? it worked for me, when you get down to a low dose, you will be able to just stop because klonopin stays in your body a long time and you will be used to a small amount... so none isnt that big a jump.
i have had alot of experience with every psych med around since i was diagnosed bipolar at age 13 and i am now 56... still bipolar but more controlled and i have a life i love. this too can be yours...
talk to your doctor. he/she can help you.
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2009 • 6 answers
Posted 31 Jan 2012 • 3 answers
Posted 11 Mar 2013 • 2 answers
Posted 22 May 2016 • 0 answers
Anxiety - I am on Lexapro and .5 mg of Klonopin twice a day for panic disorder. My problem is I have
Posted 16 Oct 2016 • 1 answer